Forum

Spasticity Again - Sorry!

Sorry I am banging on about Spasticity again. I have tried fampridine, botox, baclofen and Tizanidine and nothing shifts it. I dont have spasms or jerks just stiff muscles on one leg. I asked my neuro re sativex and he said it only helps people with night time spasms and it would not help my walking. The spasticity is effecting my ability to move my joints (ankle dorsoflextion and knee flexion). I seem to walk with a stiff peg-leg.

I saw a video about a girl with ms campaingning for sativex and she was using sativex and was able to bend her knees when walking very well and her problem was muscle stiffness.

Has anyone had any success of other drugs other tha baclofen and Tizanidine ?

Thanks

Moyna xxx

Moyna, I asked my surgery about the about exactly the same thing and said I didn’t want to try 3 different things before I could try sativex… GP said he could completely see my point but it was specialist so get a letter or something as he could not just prescribe it without but given the nod he would happily do it.

MS nurse checked with neuro and said to up Baclofen dose at bedtime, I said but I sleep fine… thought I’d try it anyway, 6 days of that and walking worse than ever! My quads are so tight that I’m walking peg-legged grrrr

So I’m slowly dropping down dose again and doing extra stretches and awaiting an appointment as MS nurse wants me to go in :frowning:

It IS so frustrating, I’m about 99% sure that Sativex would not cause me to yawn so hard that tears would roll down my face! I think the other one is gabapentin(?) and you need to have tried baclofen/tizanidine and that before you can even TRY sativex!

Sonia xx

I get this in one of my legs. It runs from above my knee up my leg. The neuro dismissed this as bing anything to do wth MS, which to be fair I am not dx yet, but after having it now for about 8 weeks, i’m starting to differ my opinion with them.

Magnesium helps me with a bit of relief, I think, however t could be my mind thiking that it has made it better…

You will all hate me - but yes l get Sativex on prescription. Neurologist was all for it - but l had been getting it on a private prescription from my GP beforehand. As soon as it became licensed for MS use my GP agreed to give me a nhs script - l think it is 2 1/2 years ago.

Baclofen/Tizanidine for me are the devils work. They both turned me into a weak and feeble blob - unable to stand - unable to think straight - and more importantly certainly not in a fit state to drive.

Sativex is quite different. l do not even use much - so a box 3phials - does last a long time. 90 sprays per bottle.

The criteria was to have tried and failed with Baclofen/Tizanidine. And l only tried a very low starter dose.

l do not take dmd’s - and never have. lf l did - the cost would be thousands a year. So l think l deserve to have the chance of Sativex.

There are people on this site who do pay for it themselves - which is very unfair. And of course there are many who use the ‘real’ thing and swear by it.

Oh I do wish folk could get Sativex via the NHS, if all else has been tried and failed.

Why can`t the medics SEE what is staring back at them.

And as Frances has said, she`s had no DMDs, at a cost of chuff knows what, so…oh grrr, it just makes me go grrrrr!

pollx

Amytriptilene and magnessium work very well for me.

l do take amitriptyline and magnesium with my vitd3.

Sorry…forgot to say, I also use a magnesium oil spray, which was recommended to me on here, which also makes a big difference.

I was offered gabapentin but didn’t like the fact that you have to slowly increase the dose and then when you think you don’t need it any more you have to wean yourself off it slowly too. I don’t like taking any more meds than possible.

I chose to do yoga type stretching twice daily instead whilst laying on my back. It did really hurt at first as my legs and feet were so tight but I persevered and things have improved a lot. I’m now back at full yoga sessions once a week. I do sit out some of the postures but my walking has become easier. I’m sure it’s possible to tell just by looking at my gait that all is not well but only a little. I’ve managed to ditch the stick for short walks and only get it out if I walk continuously for 20 to 30 mins.

Tracey xx

Hi Moyna, I am with Tracey on this one. I have bad spasticity but use exercise/ basic yoga to improve my walking. I am determined to move back up the EDSS table. I am 6 at the moment but can walk short distances without a stick so heading to 5.5. I am trying to work with the MS and Baclofen just made my legs weak. At least when I struggle I can take comfort in knowing that is it he MS and not a side effect of any tablets. The downside is that I walk like a zombie!. I look forward to hearing how you get on with any medication you take. All the best, Peter.

Hi thanks everyone for your replies.

I thought gabapentine and amytriptyline were essentially for nerve pain which thank goodness I dont have. I have also tried magnesium (tablets and spray) and tonic water but this spasticity still remains.

With regard to yoga I do 3 classes a week and many stretches each day. They do help but effects are very short term. My muscles are like a tight elastic band as they spring back very quickly after each stretch! In the early days I had relief for several hours after a class but now it is only several minutes.For the last couple of months my right foot will not release down in “Downward Dog” anymore and I have been very good at that for several years.

I was wondering if anyone has tried the “valium” based drug - I cant remember the name.

Thanks Again

Moyna xxx

Crikey Moyna!

They are tight muscles. I can’t believe you are now left to deal with this on your own. Have you ever been referred for physio? I’m just wondering whether you could get a physiotherapist to back you up and confirm that all the stretching and current drugs aren’t relieving the spasticity and see if that would help you in your quest for Sativex. You seem to have a stubborn neurologist …

Tracey x

Thanks for this PB. I really appreciate it.

JZ